I take 1200 mg of gabapentin in divided doses of 400 mg 3 X daily. I have other health issues that make it important for me to maintain a desirable weight. The gabapentin is helping with the anxiety and helping me sleep, but beginning to CREATE some anxiety over the weight gain. Is a lot of weight gain to be expected on this dose of gabapentin? My husband takes 800 mg of gabapentin 3 X daily for fibromyalgia (3 X what I take daily) and has experienced no weight gain. Is weight gain on gabapentin more common in women than men? Does the weight gain mainly take place when beginning the drug and then level off, or will I continue to gain as long as I take it? Thanks for any help.
I take (meds) for anxiety n panic attacks as well as antidepressant (meds) for depression. I haven't ever taken this medicine. I haven't even heard of it till now. But I'm pretty sure someone on here does know n will help answer your questions. I'm putting up some information for U to check out. Good luck + god bless
We all react differently, and it is possible this is a temporary side effect. You can usually tell after 2-3 weeks if this is temporary or not, often times it's water retention, and the best way to combat that, believe it or not is to drink more water, and if you can, walk 30 minutes a day. If after those adjustments it persists, you'll be best to consult the Dr who prescribed it. Hope this helps.
Unfortunately a side effect of this medication is weight gain. It affects everyone differently. You might plateau or you might continue to gain weight. You have to outweigh the pros and cons. Lamictal is a better choice for weight neutrality. But, it can cause a life threatening rash in some people. Depakote and tegretol are also weight gainers. Also, be aware of antipsychotics. They all cause weight gain. Ask about topamax. This medication actually causes weight loss. Good luck!
Yes, one of the side effects of Gabapentin is weight gain. If you take this for
anxiety, then why not go to your doctor and ask him/her to change the medication
for something else - plus, ask him if it will make you gain weight. There are many,
many medications for anxiety - so ask him to choose one that you may try for a
Good luck to you. You can also talk to your druggist.
I have been taking this medication for about three years. I have maintained the same weight. I am on 2400mg a day for chronic pain. I also take BuSpar 15 mg 3 times a day for anxiety. It is a good anxiety medication that is not habit forming. The best thing to do is be very honest with your doctor. I have had the same Pdoctor for seven years and can call her and get an answer in the same day. Chose your doctor very carefully. They are in it with you for the long haul.
I have been through the gammit of meds to try and control my anxiety. Several SSRIs, benzos, moood stabilizers.
Topamax made me spacey and I felt like I couldn't think at all.
Gabapentin was started about 2 weeks ago. It's been great so far. I've been able to cut the Brintellix I'm taking in half, as well as the Klonopin.
My doctor always says, weight gain doesn't just happen with the med magically. You have to watch your diet and make sure to exercise regularly. Also drink plenty of water.
Hope this helps.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Mar 2011 • 4 answers
Posted 30 Apr 2011 • 16 answers
Posted 24 May 2012 • 24 answers
Posted 30 Jul 2012 • 5 answers
Posted 14 Aug 2015 • 1 answer